NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 5, 10:57 AM MST, 1 hour 3 minutes earlier. Its key messages:
Area forecast discussion, May 5, 10:57 AM MST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1157 AM MDT Mon May 5 2025
.KEY MESSAGES...
- Widespread heavy rain and high elevation mountain snow today
into Wednesday.
- Best chance of the heaviest precip across the fcst area
through Wednesday morning will be over the east slopes of the
Pikes Peak Massif extending southwest across Fremont County.
- More scattered, diurnally driven showers and thunderstorms
Thursday through Sunday.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 326 AM MDT Mon May 5 2025
Round one of the heavy precip should start to impact the region this
afternoon and evening, with the high res guidance pointing towards
the east slope of the Pikes Peak Massif extending back into Fremont
county. Accumulations of an inch to an inch and a half will be
likely, and this will be heavy snow at the higher elevations. The
main concern I have is how much accumulating snow will fall over the
lower elevations of the Teller county region, i,e, Woodland Park?
For now I have 1 to 3 inches of snow in the Woodland Park area, but
this may not be enough, and the day crew will have to look at this
carefully, especially this evening once the sun sets and the heavy
precip continues. I should note even if heavy snow occurs in the
Woodland Park area late this afternoon and evening, temperatures are
going to remain rather warm, with low temps in the Woodland Park
area only reaching to around 32 towards sunrise Tuesday.
Higher up over the mountains it will be a no-brainer with respect to
heavy snow, with 6-12" likely across the Wets/Sangres interface
above 10000 feet.
As for the remainder of the region, widespread precip in likely to
near certain (70 - 100%) during this short term fcst period.
Later on this evening, the first round of steadier precip will move
out of the region, but the more significant "round 2" of this storm
will start to push in from the south prior to sunrise, with north-
bound heavy precip likely along the CO/NM border from the southern
Sangres out to the OK/KS/CO border area by sunrise. \/Hodanish
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 326 AM MDT Mon May 5 2025
Models continue to be in agreement with heavy rain through
midweek, with high pressure building across the region for later
this week into the weekend. Model guidance continues to increase
precipitation amounts for portions of southern Colorado Tuesday
and Wednesday.
Tuesday and Wednesday...an upper low spinning over New Mexico
will slowly lift northeast into Kansas Tuesday into Wednesday.
Deep, moist, upslope flow is forecast to increase on Tuesday
across the Plains. This will combine with an upper wave lifting
north around the main low to the south. Models in very good
agreement with heavy rain and snowfall all of Tuesday,
especially for the Eastern Mountains into the I-25 corridor.
Current model progs are in the 2 to 3 inch QPF range. DESI probs
have 85 percent or greater chances for 2.5 to 3 inches of
rainfall, and some upper end guidance pushes 4 to 5 inches for
Teller County and the lower slopes of the Wet Mountains, all of
this occurring through Wednesday afternoon. Snow levels are
likely to fall to near 8500 feet for the Eastern Mountains, with
1 to 2 feet of snow possible from Tuesday into Wednesday
afternoon. Locally higher amounts are certainly possible. Winter
Storm Warnings and Watches have been issued for the Ramparts,
Pikes Peak, Sangre de Cristo and Wet Mountain Ranges. By the
time precipitation winds down on Wednesday morning, a light
dusting of snow may be possible over Monument Hill. For the
lower elevations, flooding may be an issue, especially if the
higher end amounts fall. Will let the day shift coordinate with
the hydrologist and river forecast center to determine flood
potential.
By Wednesday, the upper low moves into central Kansas. Low level
flow turns more northerly, shutting off the deep upslope flow.
That being said, light to moderate rain looks to continue at
least through the morning hours, before decreasing during the
afternoon. Expect precipitation intensities to wind down
through the morning, with winter weather highlights ending by
mid day.
Overall, temperatures look to be cool, with 40s and 50s across
the lower elevations for highs Tuesday and Wednesday. Overnight
lows will fall into the 30s and 40s, with near freezing
temperatures over the Palmer Divide both nights. Those with
sensitive plants should take precautions to protect them,
mainly over the Palmer Divide area.
Thursday through Monday...upper level high pressure will build
across the area Thursday through Saturday. Residual moisture and
weak energy moving through the ridge will lead to daily
afternoon and evening showers and thunderstorms over the higher
terrain. Lightning, outflow wind gusts and brief heavy rainfall
would be the main storm risks. Weak northwesterly flow aloft may
allow for a storm or two to move into the I-25 corridor.
By Sunday and Monday, and upper trough will dig out west
forcing flow aloft to shift southwesterly. Continued diurnal
showers and thunderstorms will remain along the Continental
Divide. Overall, temperatures will warm through the 60s and into
the 80s for the Plains by the weekend. Mozley
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1128 AM MDT Mon May 5 2025
At KCOS, vcsh and occasional -shra through the day and into this
evening, with prevailing MVFR cigs/vis occasionally falling to
IFR under any heavier precip. Low risk of a brief tsra at well,
though chance (20 percent) looks too low to mention in the taf
at this point. Cigs lower to IFR after 02z, with periods of rain
and fog through the night. Steady rain most of the day on
Tuesday, with IFR vis and IFR/occasional LIFR cigs continuing.
At KPUB, vcsh and occasional -shra through the day and into this
evening, with prevailing MVFR cigs/vis occasionally falling to
IFR under any heavier precip. Low risk of a brief tsra at well,
especially in the 18z-19z window as convection rotates northward
through the area. Cigs lower to IFR after 03z, with periods of
rain and fog through the night. Steady rain Tuesday, with IFR
vis and IFR/brief LIFR cigs continuing.
At KALS vcsh this afternoon, with a window for tsra 22z-02z as
stronger convection rotates north through the San Luis Valley.
Overnight MVFR vis/cigs with occasional light rain, then steady
rain and IFR conditions after 12z Tue.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM MDT Tuesday for COZ060-066-
068.
Winter Storm Watch from Tuesday morning through Wednesday
morning for COZ072-074-079-081.
Winter Storm Warning until noon MDT Wednesday for COZ073-075-
080-082.
&&
SHORT TERM...HODANISH
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, May 5, 10:46 AM MST, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1146 AM MDT Mon May 5 2025
COZ058>089-093>099-061800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1146 AM MDT Mon May 5 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Rain will occur over the entire region today and tonight, with heavy
high elevation mountain snow likely later this afternoon and
evening. Though all areas will receive precipitation, the Pikes
Peak region will likely receive the heaviest rain and snow. Areas
most impacted will be the east slopes of the Pikes Peak Massif
extending back into the higher elevations of Fremont County. Snow
levels across the greater Teller and Fremont county area may fall
down towards 9000 feet later this evening as precipitation gets
heavier. Snow may become heavy at times from 9000 feet and above.
Heavy snow will fall this afternoon and evening over the remainder
of the mountains, including the Sangre De Cristo mountains and the
higher elevations of the Wet Mountains. The San Juan mountains above
9000 feet will also receive several inches of accumulating
snowfall.
Thunderstorms and thundersnow are likely today and tonight across
teh region. A few strong storms may be possible across parts of
lower Las Animas county down around the Trinidad region.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Heavy rainfall and snow is forecast for Tuesday into Wednesday
afternoon across much of southern Colorado. The heaviest
precipitation is expected along the Eastern Mountains, into the
Interstate 25 corridor. Snow amounts above 8500 feet in excess of
12 inches are forecast, with some areas seeing up to 2 or more
feet. Rainfall amounts of 1 to 3 inches are likely, with higher
amounts possible along the lower slopes of the Ramparts, Sangre de
Cristo and Wet Mountains. Localized flooding is also a concern,
especially in flood prone areas. An isolated thunderstorm will be
possible both days, with lightning, gusty outflow winds to 40 mph
and small hail the main storm risks.
Diurnal showers and thunderstorms will be possible daily Thursday
through Sunday, mainly across the higher terrain. Lightning, gusty
outflow winds and brief heavy rainfall will be the main storm
concerns.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.
EHR/88